Mississippi, 2007Tornadoes and Hail in Mississippi, February 24 to 25, 2007
February 24 to 25, 2007 · NWS JAN · 55 events in 35 counties and zones
The spring of 2007 started a bit early with the region seeing its first severe weather outbreak on February 24th. A large and powerful storm system took shape as a deep surface low tracked across Kansas and into portions of Iowa.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 55
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The spring of 2007 started a bit early with the region seeing its first severe weather outbreak on February 24th. A large and powerful storm system took shape as a deep surface low tracked across Kansas and into portions of Iowa. This strong area of low pressure was driven by a powerful upper level trough which supported very strong winds through the entire atmosphere. These winds were felt at the surface to some degree as a large area across the Lower Mississippi River Valley saw sustained winds between 25-35 mph with gusts between 40-50 mph. Those gradient winds, in advance of the severe weather, were strong enough to down some trees and power lines across the region. Those damage reports were more scattered in nature.|Those strong winds from the deepening surface low helped to draw northward moisture and instability. The strong winds allowed for the environment to become highly sheared. Basically, there were increasing winds with height and a change in the wind direction as well. This particular combination of instability and high shear was quite rare. However, this set the stage for a severe weather outbreak which included numerous reports of damaging winds, large hail and a few tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 24, 10:54 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 24, 10:54 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CST SAT FEB 24 2007
.DISCUSSION...AN ACTIVE DAY IS BEGINNING TO SET UP FOR THE ARKLAMISS
REGION THIS MORNING. THE SURFACE LOW IS NOW CENTERED OVER NORTHERN
OKLAHOMA AND SOUTHERN KANSAS WITH THE COLD FRONT STRETCHING THROUGH
EAST TEXAS. SHOWERS HAVE BEGUN TO DRIFT NORTH ACROSS THE CWFA...WITH
STRONG THUNDERSTORMS DEVELOPING OVER THE ARKLATEX REGION AND THROUGH
ARKANSAS. THE TIMING OF THIS SYSTEM STILL LOOKS ON TRACK WITH THE
FRONT REACHING THE WESTERN PORTIONS OF THE CWFA MIDDAY...THE CENTRAL
PORTIONS OF THE CWFA AROUND 9 PM AND LEAVING EASTERN PORTIONS OF THE
AREA AROUND MIDNIGHT.
WE STILL EXPECT SEVERE WEATHER TO BE LIKELY WITH THIS STORM SYSTEM.
WITH STRONG FORCING OVER THE NORTHERN HALF OF THE AREA WITH A STRONG
500MB JET...WILL CONTINUE WITH THINKING OF A SQUALL LINE MOVING
THROUGH THE NORTHERN PORTION OF THE CWFA. FOR THE SOUTHERN HALF...AM
LOOKING MORE AT THE POSSIBILITY FOR MORE DISCRETE CELLS RATHER THAN A
SQUALL LINE MOVING THROUGH THIS AREA. WILL STILL CONTINUE WITH
THINKING THAT AREAS WEST OF THE INTERSTATE 55 CORRIDOR AND AREAS IN
THE SOUTH...THERE IS A MORE ENHANCED RISK FOR SEVERE WEATHER THAN THE
REST OF THE REGION. THERE WILL BE MORE INSTABILITY IN PLACE OVER THIS
REGION. ALSO...DEWPOINTS WILL BE HIGHER IN THE LOWER 60S...WHICH WE
HAVE ALREADY BEEN SEEING AN INCREASE IN OVER MUCH OF THE
AREA...MAINLY IN THE SOUTHWEST. BUT AGAIN...WE ARE LOOKING AT ANY
CELLS FORMING DURING THE DAY AHEAD OF THE FRONT THAT BECOME SEVERE TO
BE CAPABLE OF HAIL AND STRONG WINDS. THE BULK OF THE SEVERE WEATHER
WILL COME WHEN THE BOUNDARY BEGINS TO REACH THE AREA...BRINGING
DAMAGING WINDS...TORNADOES...AND LARGE HAIL POSSIBLE TO MOST OF THE
OUTLOOK AREA.
ASIDE FROM SEVERE...AM CONTINUING THE WIND ADVISORY FOR THE ENTIRE
AREA. WE HAVE ALREADY BEGUN TO SEE AN INCREASE IN WINDS OVER THE AREA
WITH GUSTS UP TO 30KT IN THE DELTA REGION.
OTHERWISE...THE FORECAST PACKAGE LOOKS TO BE PRETTY MUCH ON TRACK. I
MADE A FEW MINOR ADJUSTMENTS TO ACCOUNT FOR OBSERVATIONAL TRENDS. BUT
OTHER THAN THAT...NO CHANGES WERE NEEDED AT THIS TIME.
&&
.AVIATION...EXPECT CONDITIONS TO DETERIORATE OVER THE NEXT COUPLE OF
HOURS WITH THE APPROACH OF A STRONG STORM SYSTEM. MVFR CONDITIONS
WILL MOVE IN FOR MOST LOCATIONS AND LAST THROUGH THE LATE EVENING
HOURS. AS STRONG CONVECTION MOVES INTO THE AREA...FLIGHT CATEGORIES
MAY BRIEFLY DROP TO IFR AS THUNDERSTORMS MOVE OVER THE AREA. WINDS
WILL ALSO BE RATHER STRONG THROUGH THE DAY AS A TIGHTENING PRESSURE
GRADIENT MOVES OVER THE REGION. EXPECT SOUTHEAST TO SOUTHERLY WINDS
THROUGH THE DAY WITH SPEEDS OF AROUND 20-30KT WITH HIGHER GUSTS TO
40KT...ESPECIALLY IN THE DELTA REGION. WINDS WILL BEGIN TO CALM DOWN
A BIT OVERNIGHT. OVERALL CONDITIONS WILL BEGIN TO IMPROVE AFTER
MIDNIGHT...RETURNING BACK TO IFR FLIGHT CATEGORIES BY 12Z SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 47 66 35 / 78 89 10 0
MERIDIAN 75 47 68 38 / 57 100 21 0
VICKSBURG 74 46 66 35 / 84 70 9 0
HATTIESBURG 76 51 72 39 / 47 90 18 0
NATCHEZ 76 47 67 38 / 77 70 9 0
GREENVILLE 71 45 60 34 / 98 70 10 0
GREENWOOD 71 46 61 34 / 95 95 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR MSZ018-019-025>066-
072>074.
LA...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR ARZ074-075.
&&
14Hazardous weather outlook, Feb 24, 6:07 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0607 AM CST SAT FEB 24 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251207-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0607 AM CST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
AN OUTBREAK OF SEVERE WEATHER IS EXPECTED ACROSS THE LOWER
MISSISSIPPI VALLEY LATE TODAY THROUGH THIS EVENING WITH
WIDESPREAD DAMAGING WINDS AND SIGNIFICANT TORNADOES POSSIBLE.
A POWERFUL STORM SYSTEM MOVING INTO THE MID MISSISSIPPI VALLEY
REGION LATE TODAY IS EXPECTED TO SET THE STAGE FOR A POTENTIALLY
DANGEROUS OUTBREAK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI.
THE INITIAL STORMS WILL LIKELY DEVELOP THIS MORNING THROUGH EARLY
AFTERNOON...MAINLY OVER AREAS NORTHWEST OF THE NATCHEZ TRACE
CORRIDOR. THE MAIN RISK ASSOCIATED WITH THESE STORMS WILL BE HAIL
UP TO THE SIZE OF QUARTERS.
BY MID AFTERNOON...MORE FAVORABLE CONDITIONS FOR SCATTERED SEVERE
STORMS CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL...AND
DAMAGING WINDS WILL DEVELOP ALONG AND WEST OF THE MISSISSIPPI
RIVER.
THE FAVORABLE AREA FOR SEVERE STORMS WILL SHIFT INTO CENTRAL AND
SOUTHERN MISSISSIPPI DURING THE LATE AFTERNOON AND EVENING HOURS
AS THE RISK FOR SIGNIFICANT TORNADOES...VERY LARGE HAIL...AND
DAMAGING WINDS CONTINUES. BY 6 PM...AN INTENSE SQUALL LINE OF
STORMS SHOULD EXTEND ALONG AND JUST EAST OF THE MISSISSIPPI
RIVER. THIS LINE WILL BE THE FINAL ROUND OF POTENTIALLY DAMAGING
WINDS AS IT SWEEPS EAST AND AT LEAST AFFECTS AREAS NORTH OF
INTERSTATE TWENTY IN MISSISSIPPI.
RESIDENTS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MUCH OF MISSISSIPPI SHOULD CLOSELY MONITOR THE WEATHER SITUATION
TODAY AS WIDESPREAD HAZARDOUS WEATHER IS EXPECTED TO DEVELOP BY
EARLY THIS EVENING. PEOPLE PLANNING OUTDOOR ACTIVITIES THROUGH
THIS EVENING SHOULD ENSURE THAT THEY HAVE WEATHER INFORMATION
READILY AVAILABLE...AND HAVE A PLAN TO MOVE TO A PLACE OF SAFETY
IF SEVERE WEATHER APPROACHES.
...NON PRECIPITATION...
A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA TODAY
INTO THIS EVENING. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS
AROUND 40 MPH WILL BE POSSIBLE BEGINNING AROUND BY LATE MORNING.
THERE WILL BE AN ENHANCED RISK OF STRONGER WINDS ACROSS THE
DELTA WHERE WINDS GUSTS COULD APPROACH AND EVEN EXCEED 50 MPH
IN THE AFTERNOON. FOR FURTHER INFORMATION ON THE WIND THREAT
REFER TO OUR WIND ADVISORY PRODUCT JANNPWJAN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEED THIS AFTERNOON THROUGH TONIGHT.
OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Event by event
26 thunderstorm wind, 21 hail, 4 strong wind, 4 tornado. Local standard time, as filed.
Strong Wind, Adams
- When
- February 24, 2:00 PM CST
- Where
- Adams forecast zone
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
Several trees were blown down about 5 miles south of Natchez. This damage was caused during the strong gradient wind gusts in advance of the line of storms.
Strong Wind, Holmes
- When
- February 24, 3:30 PM CST
- Where
- Holmes forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.124, -90.092 (the zone’s center; the record gives no point)
Several trees were blown down on Carrollton Street and Bowling Green. This damage was caused during the strong gradient wind gusts in advance of the line of storms.
Strong Wind, Marion
- When
- February 24, 5:00 PM CST
- Where
- Marion forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
A few trees were blown down in Columbia, one located on Columbia-Purvis Road. This damage was caused during the strong gradient wind gusts well in advance of the line of storms.
Hail, Washington
- When
- February 24, 5:29 PM CST to 5:46 PM CST
- Where
- Washington County, 6 mi W of Greenville to 8 mi N of Leland
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.400, -91.154
A swath of penny to nickel sized hail fell across northern portions of Washington County. This occurred from a severe thunderstorm that moved out of Chicot County and continued into southern Bolivar County where hail continued to fall all the way to Shaw.
Thunderstorm Wind, Washington
- When
- February 24, 5:38 PM CST to 5:42 PM CST
- Where
- Washington County, 4 mi SW of Greenville to Greenville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 33.359, -91.099
A swath of straight line wind damaged occurred from just southwest of Greenville, along Highway 82, to areas within town. Along Highway 82, just before the River bridge, several power lines were blown down. In town, a Hotel sustained roof damage along with a metal car port thrown 30 feet up into a tree. Additionally, a chimney was blown off a mobile home. Many trees were uprooted and snapped along with several power lines down.
Hail, Bolivar
- When
- February 24, 5:44 PM CST to 5:57 PM CST
- Where
- Bolivar County, 8 mi SW of Shaw to 3 mi NE of Shaw
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.518, -90.918
A swath of penny to nickel sized hail occurred across southeast Bolivar County around Shaw. This storm moved out of northern Washington County and across southeast Bolivar before weakening as it moved into Sunflower County.
Tornado, Sunflower
- When
- February 24, 6:05 PM CST to 6:14 PM CST
- Where
- Sunflower County, 6 mi SW of Indianola to 6 mi NE of Indianola
- Rating
- EF1
- Path length
- 12 mi
- Path width
- 150 yd
- Property damage
- $650,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.389, -90.724
This tornado touched down 6 miles southwest of Indianola and raced northeast toward and across the southern part of town. Numerous trees were snapped along with a few power poles and metal signs blown down. Several sheds were also destroyed along the path. The Kingdom Hall Church, along Highway 49, had half of its roof blown off along with the entire car port destroyed. An area fence was severe damaged as debris was blown along the path. An irrigation pivot system was flipped over and severely damaged just east of town.
Strong Wind, Kemper
- When
- February 24, 6:20 PM CST to 6:40 PM CST
- Where
- Kemper forecast zone
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.755, -88.641 (the zone’s center; the record gives no point)
Several trees and a few power lines were blown down across the county. One of the downed power lines started a fire in Preston. This damage was caused during the strong gradient wind gusts in advance of the line of storms.
Tornado, Leflore
- When
- February 24, 6:26 PM CST to 6:28 PM CST
- Where
- Leflore County, 1 mi NW of Schlater to 0.5 mi N of Schlater
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 40 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.660, -90.362
A brief tornado touched down near Schlater. The path was mainly through open field, but one mobile home had its roof blown off with another home sustaining minor damage.
Thunderstorm Wind, Issaquena
- When
- February 24, 6:30 PM CST
- Where
- Issaquena County, 1.74 mi NE of Mayersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.918, -91.049
A few trees were blown down around town. One tree damaged a roof to a house.
Thunderstorm Wind, Leflore
- When
- February 24, 6:30 PM CST to 6:34 PM CST
- Where
- Leflore County, 7 mi W of Greenwood to 5 mi NW of Greenwood
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.520, -90.301
Intermittent damage occurred from 7 miles west of town to about 5 miles northwest of town. Seven miles west, an awning to a house was knocked over. Northwest of town, a power pole was blown down and a irrigation pivot system was flipped over.
Hail, Grenada
- When
- February 24, 6:38 PM CST to 7:10 PM CST
- Where
- Grenada County, 7 mi W of Holcomb to 11 mi NE of Grenada
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.770, -90.102
A swath of penny to quarter sized hail fell across most of Grenada County.
Hail, Issaquena
- When
- February 24, 6:39 PM CST to 6:50 PM CST
- Where
- Issaquena County, 9 mi SSW of Mayersville to 5 mi S of Mayersville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.780, -91.129
Thunderstorm Wind, Grenada
- When
- February 24, 6:45 PM CST to 7:05 PM CST
- Where
- Grenada County, Holcomb to Grenada
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 33.770, -89.980
Scattered trees blown down across the county.
Thunderstorm Wind, Carroll
- When
- February 24, 7:20 PM CST to 7:25 PM CST
- Where
- Carroll County, Carrollton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 33.500, -89.920
A few trees and numerous large limbs were blown down. A couple of the downed trees took down some power lines.
Hail, Warren
- When
- February 24, 8:00 PM CST to 8:12 PM CST
- Where
- Warren County, 2 mi SE of Redwood to 12 mi ENE of Redwood
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.460, -90.796
Thunderstorm Wind, Yazoo
- When
- February 24, 8:12 PM CST
- Where
- Yazoo County, Anding
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.680, -90.400
Several trees blown down on power lines around Anding.
Thunderstorm Wind, Yazoo
- When
- February 24, 8:20 PM CST
- Where
- Yazoo County, 2 mi S of Bentonia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.601, -90.370
A few trees were blown down.
Hail, Claiborne
- When
- February 24, 8:28 PM CST to 8:43 PM CST
- Where
- Claiborne County, 2 mi W of Hermanville to 4 mi NE of Carlisle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.950, -90.884
Thunderstorm Wind, Madison
- When
- February 24, 8:30 PM CST
- Where
- Madison County, Flora
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.550, -90.320
A few trees were blown down.
Thunderstorm Wind, Attala
- When
- February 24, 8:35 PM CST
- Where
- Attala County, 6 mi N of Kosciusko
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.137, -89.580
A few trees were blown down on Highway 43.
Hail, Attala
- When
- February 24, 8:39 PM CST to 8:52 PM CST
- Where
- Attala County, 7 mi WNW of Mc Cool to 4 mi N of Mc Cool
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.239, -89.462
Hail, Hinds
- When
- February 24, 8:40 PM CST to 8:52 PM CST
- Where
- Hinds County, 6 mi SW of Utica to 3 mi SE of Utica
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.059, -90.692
Hail, Choctaw
- When
- February 24, 8:52 PM CST to 8:57 PM CST
- Where
- Choctaw County, Weir to 4 mi E of Weir
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.270, -89.280
Hail, Madison
- When
- February 24, 8:52 PM CST to 9:05 PM CST
- Where
- Madison County, 4 mi NE of Canton to 8 mi ENE of Sharon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.661, -89.981
Hail, Attala
- When
- February 24, 9:10 PM CST to 9:16 PM CST
- Where
- Attala County, 2 mi E of Kosciusko to Ethel
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.050, -89.546
Thunderstorm Wind, Copiah
- When
- February 24, 9:23 PM CST
- Where
- Copiah County, Crystal Spgs
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -90.370
Several trees and power lines were blown down.
Thunderstorm Wind, Rankin
- When
- February 24, 9:25 PM CST
- Where
- Rankin County, Whites
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 32.080, -90.200
Several trees were blown down.
Thunderstorm Wind, Rankin
- When
- February 24, 9:30 PM CST
- Where
- Rankin County, Florence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.150, -90.130
A couple of trees and a power line were blown down.
Thunderstorm Wind, Leake
- When
- February 24, 9:35 PM CST to 10:15 PM CST
- Where
- Leake County, 5 mi N of Carthage to 8 mi S of Madden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.802, -89.530
Scattered trees and power lines blown down across the county.
Hail, Rankin
- When
- February 24, 9:36 PM CST to 9:44 PM CST
- Where
- Rankin County, 2 mi W of Star to 6 mi S of Brandon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.100, -90.084
Thunderstorm Wind, Winston
- When
- February 24, 9:45 PM CST
- Where
- Winston County, 1 mi SW of Louisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.120, -89.062
A few trees were blown down on the southwest side of Louisville.
Thunderstorm Wind, Lowndes
- When
- February 24, 9:47 PM CST
- Where
- Lowndes County, 1 mi N of (Cbm)columbus Afb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.664, -88.450
A few trees were blown down just north of Columbus AFB.
Tornado, Rankin
- When
- February 24, 9:47 PM CST to 9:48 PM CST
- Where
- Rankin County, 5 mi SE of Brandon
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.219, -89.920
This tornado briefly touched down at the intersection of Morrow Road and Highway 18 in the Robinhood Community. Numerous hardwood trees were uprooted and pine trees snapped.
Hail, Copiah
- When
- February 24, 9:50 PM CST to 10:12 PM CST
- Where
- Copiah County, 2 mi N of Beauregard to 2 mi SE of Rockport
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.749, -90.400
Hail, Rankin
- When
- February 24, 9:55 PM CST to 10:03 PM CST
- Where
- Rankin County, 6 mi S of Pelahatchie to 6 mi SE of Pelahatchie
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.233, -89.800
Hail, Franklin
- When
- February 24, 9:58 PM CST to 10:02 PM CST
- Where
- Franklin County, 1 mi S of Mc Call Creek to 3 mi E of Mc Call Creek
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.506, -90.700
Hail, Oktibbeha
- When
- February 24, 10:00 PM CST to 10:07 PM CST
- Where
- Oktibbeha County, 6 mi SE of Starkville to 8 mi E of Starkville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.409, -88.757
Thunderstorm Wind, Franklin
- When
- February 24, 10:00 PM CST
- Where
- Franklin County, 2.73 mi SE of Little Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- Law Enforcement
- Coordinates
- 31.372, -90.697
A couple of trees were blown down off Highway 98.
Hail, Lincoln
- When
- February 24, 10:01 PM CST to 10:29 PM CST
- Where
- Lincoln County, 5 mi SSW of Vaughn to 10 mi E of Brookhaven
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.513, -90.612
Hail, Scott
- When
- February 24, 10:02 PM CST to 10:24 PM CST
- Where
- Scott County, 6 mi WSW of Stage to 6 mi SSE of Forest
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.247, -89.725
Hail, Lowndes
- When
- February 24, 10:05 PM CST to 10:10 PM CST
- Where
- Lowndes County, Artesia to Mayhew
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.420, -88.650
Thunderstorm Wind, Smith
- When
- February 24, 10:07 PM CST to 10:15 PM CST
- Where
- Smith County, Polkville to 5 mi E of Polkville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.180, -89.700
Numerous trees were blown down along with several power lines.
Hail, Simpson
- When
- February 24, 10:11 PM CST to 10:42 PM CST
- Where
- Simpson County, 7 mi W of Shivers to Magee
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.800, -90.119
Thunderstorm Wind, Neshoba
- When
- February 24, 10:13 PM CST
- Where
- Neshoba County, 0.69 mi N of Dixon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.680, -89.220
A mobile home had a portion of its tin roof peeled off.
Hail, Lawrence
- When
- February 24, 10:24 PM CST to 10:35 PM CST
- Where
- Lawrence County, 4 mi SSW of Sontag to 1 mi S of Wanilla
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.597, -90.226
Thunderstorm Wind, Lowndes
- When
- February 24, 10:30 PM CST
- Where
- Lowndes County, Columbus
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 33.500, -88.430
Scattered trees were blown down across the county. One mobile home was damaged around Columbus.
Thunderstorm Wind, Lawrence
- When
- February 24, 10:37 PM CST
- Where
- Lawrence County, 1.37 mi ENE of Wanilla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- Law Enforcement
- Coordinates
- 31.638, -90.109
A few trees were blown down.
Tornado, Newton
- When
- February 24, 10:40 PM CST to 10:43 PM CST
- Where
- Newton County, 4 mi W of Lawrence to 2.5 mi NW of Lawrence
- Rating
- EF1
- Path length
- 3.5 mi
- Path width
- 150 yd
- Property damage
- $70,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.320, -89.298
This tornado touched down along Ponderosa Road and tracked northeast for 3.5 miles. The tornado paralleled Interstate 20 for a short while then crossed the interstate just west of mile-marker 101. Numerous hardwood trees were uprooted with numerous pine trees snapped. Several large pine trees blocked the east bound lanes of Interstate 20. The tornado dissipated just north of the interstate.
Thunderstorm Wind, Lowndes
- When
- February 24, 10:41 PM CST
- Where
- Lowndes County, 1.38 mi S of New Hope
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -88.320
A few trees were blown down around New Hope.
Thunderstorm Wind, Smith
- When
- February 24, 10:48 PM CST to 10:52 PM CST
- Where
- Smith County, Pineville to 4 mi NE of Pineville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 32.130, -89.400
Several trees and power lines were blown down.
Thunderstorm Wind, Lauderdale
- When
- February 24, 11:25 PM CST
- Where
- Lauderdale County, Suqualena
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.450, -88.830
A couple of trees were blown down.
Thunderstorm Wind, Lauderdale
- When
- February 24, 11:38 PM CST
- Where
- Lauderdale County, Meridian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 32.370, -88.720
A few trees were blown down around the city with one large tree down on a house.
Thunderstorm Wind, Covington
- When
- February 24, 11:52 PM CST
- Where
- Covington County, Collins
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.630, -89.550
A couple of trees were blown down around Collins.
Thunderstorm Wind, Jones
- When
- February 25, 12:23 AM CST
- Where
- Jones County, Laurel
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -89.130
A few power lines were blown down in Laurel.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
- Dust Storm and High Wind in Texas, February 24, 20071 injured · $730,000 · 61 kt wind · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13926, 13927, 13956, 14188, 14190, 14189, 14197, 14285, 14279, 14280, 14282, 14283, 14281, 14284, 14292, 15447, 15570, 15571, 15593, 15572, 15574, 15580, 15591, 15590, 15595, 15599, 15596, 15604, 15614, 15618, 15605, 15621, 15624, 15630, 15609, 15632, 15642, 15634, 15636, 15639, and more.